Multiple cutaneous and mucosal lesions in a patient with cocaine-levamisole-induced vasculopathy syndrome.

Proc (Bayl Univ Med Cent) 2019 Jan 27;32(1):93-95. Epub 2018 Dec 27.

Division of Rheumatology, Department of Internal Medicine, Rush University Medical CenterChicagoIllinois.

Levamisole is an adulterant found in nearly 70% of cocaine in the United States. The concomitant use of levamisole and cocaine leads to a distinct clinical syndrome that typically manifests as agranulocytosis, leukocytoclastic vasculitis, and elevated antineutrophil cytoplasmic antibody (ANCA) levels. Systemic involvement has also been rarely reported with this syndrome. This is a case of a 51-year-old woman with chronic cocaine use who initially presented with multiple cutaneous ulcerations and was later found to have pulmonary and renal involvement. Infectious workup was unrevealing and autoimmune workup revealed highly elevated levels of perinuclear ANCA. Due to continuous cocaine use despite counseling, the patient was readmitted with worsening pulmonary and renal manifestations requiring initiation of immunosuppressive therapy.

Download full-text PDF

Source
http://dx.doi.org/10.1080/08998280.2018.1503478DOI Listing
http://www.ncbi.nlm.nih.gov/pmc/articles/PMC6442875PMC

Still can't find the full text of the article?

We can help you send a request to the authors directly.
January 2019
10 Reads

Publication Analysis

Top Keywords

pulmonary renal
8
multiple cutaneous
8
levels systemic
4
anca levels
4
systemic involvement
4
continuous cocaine
4
involvement rarely
4
syndrome case
4
reported syndrome
4
rarely reported
4
antibody anca
4
anca continuous
4
antineutrophil cytoplasmic
4
despite counseling
4
agranulocytosis leukocytoclastic
4
counseling patient
4
leukocytoclastic vasculitis
4
unrevealing autoimmune
4
perinuclear anca
4
cocaine despite
4

References

(Supplied by CrossRef)
Article in Dermatol Online J
Blaise B et al.
Dermatol Online J 2016

Similar Publications